Kicking those lung buddies in the butt - British Lung Foun...

British Lung Foundation
40,596 members47,715 posts

Kicking those lung buddies in the butt

Those who frequent this forum will probably have seen my posts but cliff notes: I’ve been treated for severe asthma for a while but doc thinks there’s something else adding to it as I’m atypical; things got worse again before Christmas and have been shaky since; had amoxicillin, co-amoxiclav, and doxycycline then sputum sample showed Staph and Pseudomonas, got flucloxacillin but still no better; saw consultant on Tuesday just been and got ciprofloxacin but then got hives every time I took it. Typical. So today I got admitted and am now having IV Tazocin.

Quite honestly I was ready for this. I’ve been so tired and breathless I’ve struggled to make food, stay hydrated, and do my chest physio and I’m trying to stay on track with a full-time undergrad course as well. To have other people take over my meds, food, and drink, and to help me with my chest clearance, is actually a relief at this point and I’m just hoping Tazocin kicks things. I’m loaded up with snacks, got all my entertainment supplies, and even brought my favourite duvet with me so all’s good.

Just nebbing saline and salbutamol before attempting something resembling sleep before breakfast + rounds

7 Replies
oldestnewest

Sorry you're asthma flares have put you in need of hospital, but glad you will be treated. All best wishes for return to good health..Prayers. J

Reply

Have you had a ct scan to look for bronchiectasis? I take antihistamine tablets when I have cipro to prevent the reaction. I also have to take it with IV sometimes.

Reply

Sorry to hear you're in hospital and hope you get a turnaround soon mainsdours. Personally for me Tazocin has been a miracle but watch for mouth thrush. It's something I dont tend to get despite all my normal meds but the three times Ive had Taz Ive had mouth thrush and it can be agonising especially when you try to eat. You could ask for some Nystan to squirt onto your tongue to prevent it.

1 like
Reply

((((Hugs)))) Hope this does the trick and sorts things out for you. Get well soon.

Reply

Hello, sorry to hear you are in the hospital but sounds like you need it to get your health under control again. One of those antibiotics you mentioned I could not take as I am allergic to it, might be the case for you if you are getting hives. Its the one begining with an F for me. Lap up all that attention not often we get it these days, hope you are soon better and back home, best wishes

Reply

Hope you get sorted out in hospital. Take care x

Reply

After Ceftazidine 4000mg daily intravenous failed to rid me of pseudomonas in spine after botched surgery Dec '06 I took Cipro for nine months. Seems to have worked..but I have recurring bouts, after 12 years, of a different strain of pseudomonas in my ears. Not clear if any connection...but I'm told not. Good luck

Reply

You may also like...